MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook hnbr5.0 vanschie catheter.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of a retracta detachable embolization coil during an thoracic stent graft via a brachiocephalic approach.The operator reported that the coil would not release from the delivery wire.When attempting to withdraw the coil, it would not come back through the catheter.When withdrawing the catheter, the coil separated from the introducer sheath.A snare was utilized to remove the coil without incident.The procedure was successfully completed using similar coils.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d11- additional concomitant medical products: amplatzer plug and cook nester coil.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional methods codes: device not returned (4114), testing of model variant (4104) investigation ¿ evaluation.A representative from hull royal infirmary informed cook of an incident involving a retracta detachable embolization coil.On (b)(6) 2020 during a thoracic stent graft via a brachiocephalic approach procedure, the coil would not release from the delivery wire.The physician tried multiple times to get the coil to detach from the delivery wire, but was unsuccessful.When the coil would not detach, the physician tried to withdrawal the coil.However, there was resistant withdrawing the coil and the coil deployed in the introducer sheath.A snare was used to retrieve the coil.The procedure was successfully completed with further nester coils.No unintended section of the device remained inside the patient¿s body and there have been no adverse effects to the patient due to this occurrence.The device was used through a cook hnbr5.0 catheter which successfully placed the previous nester coils.The catheter route to place the coils was very straight, no tortuosity or a long working length.A torque device was used and the junction was in the catheter tip.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Due to this, no dimensional, visual, or functional verifications could be completed.However, an image of the device inside the patient was provided.In the image, the catheter appears straight and the coil is partially deployed into the patient.At this time, the information provided suggest no evidence the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for the complaint lot and the delivery wire sub-assembly lot records no related non-onformances.A database search revealed that no other complaints have been reported for the device lot.At this time, there is no evidence that there are nonconforming devices in house or out in the field.The product¿s instructions for use [ifu] provides the following information to the user related to the reported failure mode: warnings: ¿the retracta detachable embolization coil is not recommended for use with polyurethane catheters or catheters with sideports.If a catheter with sideports is used, the embolus may lodge in the sideport or pass inadvertently through it.Use of a polyurethane catheter may also result in lodging of the embolus within the catheter.¿ precautions: ¿prior to introduction of the embolization coil, flush the angiographic catheter with saline.¿ instructions for use: -¿6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." -¿8.If the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until the coil detachment can be either felt or visualized under fluoroscopy.Note: it is recommended that the junction remain just inside the tip of the catheter.¿ it is possible the delivery wire was not advanced slowly and may have caused damage to the device, so the coil could not be detached.Based on the information provided, no inspection of returned product and the results of the investigation, it was concluded that a component failure without a manufacturing or design deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10194302
Report Number1820334-2020-01186
Device Sequence Number19059581
Product Code KRD
UDI-Device Identifier10827002341989
UDI-Public(01)10827002341989(17)240204(10)9478195
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-8
Device Lot Number9478195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer06/30/2020
08/12/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/01/2020
08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10